Alert archive / Georgia / Flash Flood Watches in 2009

Flash Flood Watch 2, NWS Atlanta, GA

October 13, 200969 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Oct 13, 2009, 3:52 AM EDT for 69 counties in Georgia. It took effect at Oct 14, 2009, 5:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2009, 3:52 AM EDT (07:52 UTC)
In effect from
Oct 14, 2009, 5:00 AM EDT
Expired
Oct 14, 2009, 9:09 AM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 69 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WGUS62 KFFC 130752
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EDT TUE OCT 13 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084-
131600-
/O.NEW.KFFC.FF.A.0002.091014T0900Z-091015T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
352 AM EDT TUE OCT 13 2009

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST 
 CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...
 NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA.

* FROM LATE TONIGHT THROUGH WEDNESDAY EVENING

* A BROAD AREA OF HEAVY RAIN WILL MOVE INTO THE WATCH AREA AFTER
  MIDNIGHT WEDNESDAY MORNING...AND SPREAD EASTWARD THROUGH
  WEDNESDAY NIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY
  GENERALLY NORTH OF A LINE FROM LA GRANGE...TO MACON...TO
  LOUISVILLE.

* SEVERAL RIVERS AND CREEKS REMAIN IN OR NEAR FLOOD AFTER THE
  HEAVY RAINFALL ON MONDAY...AND SOILS ARE SATURATED OVER PARTS OF
  NORTH AND CENTRAL GEORGIA. ADDITIONAL HEAVY RAINFALL TONIGHT
  INTO WEDNESDAY WILL QUICKLY RUN OFF INTO CREEKS...RIVERS AND
  STREAMS RESULTING IN RAPID RISES AND POTENTIALLY MORE
  SIGNIFICANT FLOODING. LOCALIZED AREAS... ESPECIALLY ACROSS THE
  MOUNTAINS AND PARTS OF THE ATLANTA METROPOLITAN AREA MAY
  EXPERIENCE FLASH FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO
NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN!

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
6 follow-up statements
922 
WGUS62 KFFC 131453 AAA
FFAFFC

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 AM EDT TUE OCT 13 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084-
132300-
/O.CON.KFFC.FF.A.0002.091014T0900Z-091015T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
1053 AM EDT TUE OCT 13 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH AND CENTRAL GEORGIA...

* FROM LATE TONIGHT THROUGH WEDNESDAY EVENING

* A BROAD AREA OF HEAVY RAIN WILL MOVE INTO THE WATCH AREA AFTER
  MIDNIGHT WEDNESDAY MORNING...AND SPREAD EASTWARD THROUGH
  WEDNESDAY NIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY
  GENERALLY NORTH OF A LINE FROM LA GRANGE...TO MACON...TO
  LOUISVILLE.

* SEVERAL RIVERS AND CREEKS REMAIN IN OR NEAR FLOOD AFTER THE
  WIDESPREAD 2-3 INCHES OF RAIN ON MONDAY...AND SOILS ARE
  SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA. ADDITIONAL
  HEAVY RAINFALL TONIGHT INTO WEDNESDAY WILL QUICKLY RUN OFF INTO
  CREEKS...RIVERS AND STREAMS RESULTING IN RAPID RISES AND
  POTENTIALLY MORE SIGNIFICANT FLOODING. LOCALIZED AREAS...
  ESPECIALLY ACROSS THE MOUNTAINS AND PARTS OF THE ATLANTA
  METROPOLITAN AREA MAY EXPERIENCE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER
TO TURN AROUND DON'T DROWN!

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
877 
WGUS62 KFFC 131949
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT TUE OCT 13 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084-
140400-
/O.CON.KFFC.FF.A.0002.091014T0900Z-091015T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
349 PM EDT TUE OCT 13 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
 CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
 WEST CENTRAL GEORGIA.

* FROM LATE TONIGHT THROUGH WEDNESDAY EVENING

* A BROAD AREA OF HEAVY RAIN WILL MOVE INTO THE WATCH AREA AFTER
  MIDNIGHT TONIGHT...AND SPREAD EASTWARD THROUGH WEDNESDAY NIGHT.
  RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY GENERALLY NORTH OF
  A LINE FROM LA GRANGE...TO MACON...TO LOUISVILLE.

* SEVERAL RIVERS AND CREEKS REMAIN IN OR NEAR FLOOD AFTER THE 
 WIDESPREAD 2-3 INCHES OF RAIN ON MONDAY...AND SOILS ARE 
 SATURATED OVER PARTS OF NORTH AND CENTRAL GEORGIA. ADDITIONAL 
 HEAVY RAINFALL TONIGHT INTO WEDNESDAY WILL QUICKLY RUN OFF 
 INTO CREEKS...RIVERS AND STREAMS RESULTING IN RAPID RISES AND 
 POTENTIALLY MORE SIGNIFICANT FLOODING. LOCALIZED AREAS... 
 ESPECIALLY ACROSS THE MOUNTAINS AND PARTS OF THE ATLANTA 
 METROPOLITAN AREA MAY EXPERIENCE FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER
TO TURN AROUND DON'T DROWN!

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
678 
WGUS62 KFFC 140126
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 PM EDT TUE OCT 13 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084-
140930-
/O.CON.KFFC.FF.A.0002.091014T0900Z-091015T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
926 PM EDT TUE OCT 13 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
  WEST CENTRAL GEORGIA.

* FROM 5 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING

* A BROAD AREA OF MODERATE TO HEAVY RAIN WILL MOVE INTO NORTHWEST
  AND WEST CENTRAL GEORGIA OVERNIGHT TONIGHT...SPREADING EASTWARD
  THROUGH WEDNESDAY NIGHT. RAINFALL TOTALS OF 2 TO 4 INCHES ARE
  LIKELY...GENERALLY NORTH OF A LINE FROM LA GRANGE...TO MACON AND
  LOUISVILLE. 

* SEVERAL RIVERS AND CREEKS REMAIN ABOVE OR NEAR FLOOD STAGE AFTER
  THE WIDESPREAD 2-3 INCHES OF RAIN THAT FELL ON MONDAY...AND
  SOILS REMAIN SATURATED OVER MUCH OF NORTH AND CENTRAL GEORGIA.
  ADDITIONAL HEAVY RAINFALL OVERNIGHT THROUGH WEDNESDAY WILL
  QUICKLY RUN OFF INTO CREEKS...RIVERS AND STREAMS RESULTING IN
  RAPID RISES...AND POTENTIALLY MORE SIGNIFICANT FLOODING.
  LOCALIZED AREAS...ESPECIALLY ACROSS THE MOUNTAINS AND PARTS OF
  THE ATLANTA METROPOLITAN AREA MAY EXPERIENCE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO
NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND...DO NOT DROWN!

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
016 
WGUS62 KFFC 140815
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 AM EDT WED OCT 14 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084-
141615-
/O.CON.KFFC.FF.A.0002.091014T0900Z-091015T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
415 AM EDT WED OCT 14 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
 CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
 WEST CENTRAL GEORGIA.

* THROUGH THIS EVENING

* WIDESPREAD LIGHT TO MODERATE RAIN ACROSS NORTH AND CENTRAL
  GEORGIA THIS MORNING WILL DIMINISH THIS AFTERNOON. RAINFALL
  TOTALS OF 1 TO 3 INCHES ARE EXPECTED...WITH LOCALIZED VALUES OF
  UP TO 4 INCHES POSSIBLE...GENERALLY NORTH OF A LINE FROM LA
  GRANGE...TO MACON AND LOUISVILLE.

* SEVERAL RIVERS AND CREEKS REMAIN NEAR OR ABOVE FLOOD STAGE AFTER
  RECENT RAINS...AND SOILS ARE SATURATED. ADDITIONAL MODERATE
  RAINFALL TODAY WILL RESULT IN RAPID RISES...AND POSSIBLE
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER
TO TURN AROUND...DO NOT DROWN!

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
033 
WGUS62 KFFC 141005
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EDT WED OCT 14 2009

GAZ001>009-011>016-019>021-030-031-041-042-141115-
/O.CAN.KFFC.FF.A.0002.000000T0000Z-091015T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON
605 AM EDT WED OCT 14 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR PORTIONS OF NORTH
GEORGIA. RAINFALL AMOUNTS ACROSS NORTH GEORGIA HAVE GENERALLY
BEEN ONE INCH OR LESS. ALTHOUGH LIGHT SHOWERS WILL CONTINUE TO
MOVE ACROSS NORTH GEORGIA...ADDITIONAL RAINFALL AMOUNTS ARE
EXPECTED TO BE LESS THAN ONE-HALF INCH. THIS RAINFALL IS NOT
EXPECTED TO PRODUCE ADDITIONAL FLOODING.

$$

GAZ022>025-027-032>039-043>062-066>076-081>084-141815-
/O.CON.KFFC.FF.A.0002.000000T0000Z-091015T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...
MILLEDGEVILLE...MACON
605 AM EDT WED OCT 14 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
 CENTRAL GEORGIA...NORTHEAST GEORGIA AND WEST CENTRAL GEORGIA.

* THROUGH THIS EVENING

* WIDESPREAD LIGHT TO MODERATE RAIN ACROSS PORTIONS OF NORTH AND
  CENTRAL GEORGIA THIS MORNING WILL DIMINISH BY THIS AFTERNOON.
  RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED...GENERALLY NORTH
  OF A LINE FROM LA GRANGE...TO MACON AND LOUISVILLE.

* SEVERAL RIVERS AND CREEKS REMAIN NEAR OR ABOVE FLOOD STAGE AFTER
  RECENT RAINS...AND SOILS ARE SATURATED. ADDITIONAL LIGHT TO
  MODERATE RAINFALL TODAY MAY RESULT IN RISES ALONG CREEKS...
  STREAMS AND RIVERS...AND POSSIBLE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD...REMEMBER
TO TURN AROUND...DO NOT DROWN!

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
564 
WGUS62 KFFC 141309
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 AM EDT WED OCT 14 2009

GAZ022>025-027-032>039-043>062-066>076-081>084-141415-
/O.CAN.KFFC.FF.A.0002.000000T0000Z-091015T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-
WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...
MILLEDGEVILLE...MACON
909 AM EDT WED OCT 14 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST
CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND
WEST CENTRAL GEORGIA HAS BEEN CANCELLED.

THE RAIN OVER CENTRAL GEORGIA CONTINUES MOVING EAST AT 25 MPH
THIS MORNING. RAINFALL AMOUNTS SINCE 900 PM EDT TUESDAY NIGHT
WERE GENERALLY LESS THAN ONE INCH WITH NEAR TWO INCHES IN
NORTHWEST GEORGIA NEAR SUMMERVILLE. ADDITIONAL RAINFALL AMOUNTS
LESS THAN ONE QUARTER INCH CAN BE EXPECTED TODAY.

MOST STREAMS AND CREEKS IN NORTH AND CENTRAL GEORGIA HAVE HAD SOME
RISES...BUT WILL NOT CAUSE NEW FLOODING. MINOR FLOODING WILL
CONTINUE ON THE BIG CREEK NEAR ALPHARETTA..SWEETWATER CREEK NEAR
AUSTELL...CHATTAHOOCHEE RIVER NEAR WHITESBURG...MIDDLE OCONEE
RIVER NEAR ARCADE...AND OCONEE RIVER NEAR PENFIELD...DUE TO RAIN
THAT FELL ON MONDAY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Oct 13, 3:16 AM EDT, 36 minutes earlier.

Area forecast discussion, Oct 13, 3:16 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 AM EDT TUE OCT 13 2009

.SHORT TERM /TODAY THROUGH THURSDAY/...
A WEAK RIDGE OVER FLORIDA RETROGRADES WESTWARD THROUGH THE SHORT
TERM PERIODS...KEEPING THE UPPER LEVEL FLOW ACROSS THE FORECAST AREA
NEARLY ZONAL THROUGH WEDNESDAY AHEAD OF A SHORT WAVE THAT DIVES OUT
OF THE NORTHERN PLAINS...LATE WEDNESDAY BEFORE DEEPENING OVER THE
MISSISSIPPI VALLEY THURSDAY AS IT APPROACHES THE SOUTHEAST.  AS THE
RIDGE RETROGRADES INTO THE GULF IT ALLOWS SURFACE HIGH PRESSURE TO
BUILD INTO SOUTHERN NEW ENGLAND AND DOWN THE EAST COAST BY WEDNESDAY
MORNING.  THIS ONCE AGAIN SETS UP A HYBRID COLD AIR DAMMING AND
PUSHES A WEDGE FRONT ACROSS THE FORECAST AREA.  THIS SETS UP ANOTHER
OVERRUNNING EVENT WITH ALL SHORT TERM MODELS FORECASTING NEAR 2
INCHES OF RAINFALL ACROSS PARTS OF THE AREA. SOME DISCREPANCIES
NOTED IN THE GFS/ECMWF POSITIONING OF THE WEDGE FRONT WEDNESDAY AND
THE SURFACE LOW/FRONT THAT DEVELOPS OVER THE SOUTHEAST COAST
WEDNESDAY EVENING AHEAD OF THE UPPER LEVEL SHORT WAVE.  NAM/ECMWF
SHOW THE BEST PRECIPITATION ACROSS PORTIONS OF NORTH GEORGIA INTO
THE ATLANTA AND ATHENS AREA AND ARE IN LINE WITH HPC FORECASTS.
ECMWF BRINGS THE FRONT FURTHER NORTH ON THURSDAY. GIVEN THE DEEP
TROPICAL MOISTURE THAT CONTINUES TO PUMP INTO THE REGION THROUGH
THURSDAY ITS LOOKING LIKE HEAVY RAIN CAN BE EXPECTED ON BOTH
WEDNESDAY AND THURSDAY.  HPC FORECASTING 2 TO 4 INCHES ACROSS
PORTIONS OF NORTH GEORGIA ON WEDNESDAY FOLLOWED BY AN ADDITIONAL
INCH OR TWO ON THURSDAY.  WITH GROUNDS ALREADY SATURATED ACROSS THE
AREA AND 6 HOUR FLASH FLOOD GUIDANCE VALUES OF 2 TO 3 INCHES WILL GO
AHEAD AND ISSUE A FLASH FLOOD WATCH FOR AREAS NORTH OF A LA GRANGE
TO MACON LINE FROM 5AM WEDNESDAY THROUGH MIDNIGHT THURSDAY.

ANOTHER CONCERN FOR TOMORROW WILL BE THE THREAT FOR ISOLATED SEVERE
ALONG THE WEDGE FRONT.  INSTABILITY IS MINIMAL WITH VALUES LESS THAN
500...HOWEVER HELICITIES ONCE AGAIN IN THE 400 TO 500 RANGE.  THIS
WILL HAVE TO BE MONITORED AS THE EVENT UNFOLDS TOMORROW.  WILL
CONTINUE ONLY HEAVY RAIN WITH SCATTERED THUNDERSTORMS FOR THIS
FORECAST PACKAGE.

AS SURFACE HIGH NOSES INTO PORTIONS OF THE FORECAST AREA TODAY...
COULD SEE SOME BREAKS IN THE CLOUD COVER THIS AFTERNOON AND HAVE
TRENDED TOWARD THE WARMER MAV FOR THE FIRST AND SECOND PERIODS AS
CLOUDS INCREASE OVERNIGHT AHEAD OF THE APPROACHING RAIN SHIELD WHICH
SHOULD KEEP OVERNIGHT LOWS ON THE WARM SIDE AS WELL.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
BROAD SURFACE TROUGH PUSHES ACROSS THE FORECAST AREA THROUGH FRIDAY
NIGHT...FINALLY BRINGING AN END TO THE MOIST PATTERN ACROSS THE
FORECAST AREA BY THE WEEKEND.  A CHANCE OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE EARLY ON FRIDAY BEFORE BEGINNING TO TAPER OFF DURING
THE AFTERNOON AND EVENING HOURS. MODELS CONTINUE TO SHOW SOME
WRAPAROUND MOISTURE OVER THE NORTH GEORGIA MOUNTAINS EARLY SATURDAY
AS THE UPPER LOW SINKS OVER THE CAROLINAS BY THE LATE AFTERNOON.
ENOUGH MOISTURE AVAILABLE TO CONTINUE SLIGHT CHANCE POPS THROUGH THE
DAY ACROSS NORTH GEORGIA.  DRIER AIR...WITH COOLER THAN NORMAL
TEMPERATURES SET UP ACROSS THE AREA BY THE END OF THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75  55  56  51  61 /   0  80 100  40  70
ATLANTA         73  60  61  53  67 /   0 100 100  40  70
BLAIRSVILLE     71  54  56  49  62 /   0  90 100  40  90
CARTERSVILLE    74  57  60  55  64 /   5 100 100  40  80
COLUMBUS        77  66  71  63  74 /  10 100 100  40  60
GAINESVILLE     73  57  57  50  64 /   0  90 100  40  70
MACON           78  63  69  56  76 /   5  80 100  50  60
ROME            77  60  64  56  68 /   0 100 100  30  90
PEACHTREE CITY  74  59  65  53  68 /   0 100 100  40  70
VIDALIA         78  62  69  57  74 /   5  50  90  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...
BIBB...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HEARD...HENRY...JACKSON...JASPER...JEFFERSON...
JONES...LAMAR...LUMPKIN...MADISON...MERIWETHER...MONROE...
MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH
FULTON...SPALDING...TALIAFERRO...TOWNS...TROUP...TWIGGS...
UNION...UPSON...WALKER...WALTON...WARREN...WASHINGTON...WHITE...
WHITFIELD...WILKES...WILKINSON.

&&

12
Hazardous weather outlook, Oct 12, 10:20 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 PM EDT MON OCT 12 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1020 PM EDT MON OCT 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A STATIONARY BOUNDARY STRETCHING FROM SOUTHERN ALABAMA INTO
SOUTH CENTRAL GEORGIA WILL CONTINUE OVERNIGHT AS HIGH PRESSURE
REMAIN CENTERED OVER NEW ENGLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH FRIDAY...WITH
LOCALLY HEAVY RAIN AND FLOODING POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 11:27 PM EDTAreal Flood WarningFFCCherokee3 hr
Oct 13, 1:13 AM EDTAreal Flood WarningFFCFloyd10 hr
Oct 13, 11:04 AM EDTRiver Flood WarningFFCFloyd10 hr
Oct 13, 11:04 AM EDTRiver Flood WarningFFCFloyd71 hr

Nearby

Flash Flood Watches in Georgia, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.